MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿ PUSH; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿ PUSH; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493896108150
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.: returned product consisted of the apex balloon catheter.The shafts, balloon and tip were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon.The balloon was loosely folded.Microscopic examination of the balloon revealed that there was a pinhole at the proximal edge of the markerband.Microscopic examination presented no irregularities in the balloon material or the markerband that could have contributed to the damage.The tip was damaged.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2017.It was reported that crossing difficulties were encountered.Vascular access was obtained via the femoral artery.The 3.5x24mm, de novo target lesion was located in the non-tortuous and severely calcified left anterior descending (lad) artery.A 1.50mm x 8mm apex¿ push balloon catheter was advanced but failed to cross the lesion.Pre-dilatation was then performed with 1.2mm and 1.0mm balloon catheters.After a stent was implanted, post-dilatation was performed with a large diameter balloon catheter and the procedure was completed.No patient complications were reported and the patient was doing perfectly all right.However, returned device analysis revealed balloon pinhole.

Brand Name
APEX¿ PUSH
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6381855
Report Number2134265-2017-01578
Device Sequence Number528478
Product Code LOX
UDI-Device Identifier08714729475996
UDI-Public(01)08714729475996(17)20180331(10)17813091
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberH7493896108150
Device Catalogue Number38961-0815
Device Lot Number17813091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1